# SDR 96ZZZX230

- Difficulty date: December 15, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N54342
- Make and model: Boeing 727231
- Aircraft serial: 21629
- Engine: Pwa JT8D15
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bushing
- Part number: 467572P3
- Condition: Failed
- Location: Nr 1 Eng Grbox
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

ATL- FLT 554 - DURING CRUISE, NR 1 ENGINE, SN 4026, SPUN DOWN.  SHUT DOWN ENGINE.  FOUND ACCESSORY GEARBOX HAD INTERNAL MALFUNCTION.  REPLACED ENGINE AND ENGINE OPERATION CHECK NORMAL.  ENGINE TOTAL TIME:  49,589 HOURS, 33,419 CYCLES.  CHECK C-1 - 3-7-95 - MCI.  INVESTIGATION INTO ENGINE, SN 4026, GEARBOX FAILURE REVEALED A BUSHING, MFG PN 467572P3, ALLOWED GEAR TO MIGRATE CAUSING RAPID TOOTH WEAR RESULTING IN GEARBOX FAILURE.  GEARBOX REPAIRED AND RETURNED TO SERVICE.
